HUSCAP logo Hokkaido Univ. logo

Hokkaido University Collection of Scholarly and Academic Papers >
Research Institute for Electronic Science >
Peer-reviewed Journal Articles, etc >

A mathematical model for adaptive transport network in path finding by true slime mold

Files in This Item:
JTB244-4.pdf4.1 MBPDFView/Open
Please use this identifier to cite or link to this item:http://hdl.handle.net/2115/28041

Title: A mathematical model for adaptive transport network in path finding by true slime mold
Authors: Tero, Atsushi Browse this author
Kobayashi, Ryo Browse this author
Nakagaki, Toshiyuki Browse this author
Keywords: Physarum polycephalum
Mathematical modeling
Natural adaptive networks
Issue Date: 21-Feb-2007
Publisher: Elsevier
Journal Title: Journal of Theoretical Biology
Volume: 244
Issue: 4
Start Page: 553
End Page: 564
Publisher DOI: 10.1016/j.jtbi.2006.07.015
PMID: 17069858
Abstract: We describe here a mathematical model of the adaptive dynamics of a transport network of the true slime mold Physarum polycephalum, an amoeboid organism that exhibits path-finding behavior in a maze. This organism possesses a network of tubular elements, by means of which nutrients and signals circulate through the plasmodium. When the organism is put in a maze, the network changes its shape to connect two exits by the shortest path. This process of path-finding is attributed to an underlying physiological mechanism: a tube thickens as the flux through it increases. The experimental evidence for this is, however, only qualitative. We constructed a mathematical model of the general form of the tube dynamics. Our model contains a key parameter corresponding to the extent of the feedback regulation between the thickness of a tube and the flux through it. We demonstrate the dependence of the behavior of the model on this parameter.
Relation: http://www.sciencedirect.com/science/journal/00225193
Type: article (author version)
URI: http://hdl.handle.net/2115/28041
Appears in Collections:電子科学研究所 (Research Institute for Electronic Science) > 雑誌発表論文等 (Peer-reviewed Journal Articles, etc)

Submitter: 中垣 俊之

Export metadata:

OAI-PMH ( junii2 , jpcoar )

MathJax is now OFF:


 

 - Hokkaido University